It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-05-2012, 04:54 AM   #1
Newbie
(female)
 
Join Date: Jan 2012
Location: QLD AUSTRALIA
Posts: 4
debk HB User
A link between Dilantin long term use and breast cancer???

I am 41 yrs old, and have been taking Dilantin since late 1991. Started off at 300mg nightly, and was increased over time to 400mg when fits became more severe and frequent. Then while pregnant with my 3rd child in 2007, does was increased to 500mg nightly. This dose was never dropped back after pregnancy ended.

In June 2011 I underwent brain surgery to have the scarring causing my fits removed. So far, it has been successful.

When I was 22, I had 2 lumps removed from my left breast, which thankfully turned out to be non-cancerous.

But after finding a very noticable lump in my left breast this year, I had a mammogram. The nurse found 22 lumps in total in both breasts! My GP is not concerned and tells me they are just little oil sacks, but lump is not shrinking. If I push my hand up under my breast, the lump looks like a frozen pea sitting on the surface.

I have since dropped my dosage down to 300mg a night, and doctor also has me taking half a tablet of Paxam 0.5 at night also. (I reduced the dosage myself after doc said "let's see how you go for a few months more". Got sick of being a pill popper when had no fits since surgery! Have gone from having 3-6 fits a week to being fit free!!)
After reading the serious side effects of Dilantin, should I be deeply concerned??? Problem is Dilantin has worked for me, and I have tried other drugs 20 yrs ago which didn't work for me.

 
Sponsors Lightbulb
   
Old 01-09-2012, 02:03 PM   #2
Senior Veteran
(male)
 
Positive Cynic's Avatar
 
Join Date: Apr 2010
Location: Palm Harbor, FL
Posts: 760
Positive Cynic HB UserPositive Cynic HB UserPositive Cynic HB UserPositive Cynic HB UserPositive Cynic HB UserPositive Cynic HB UserPositive Cynic HB UserPositive Cynic HB UserPositive Cynic HB UserPositive Cynic HB UserPositive Cynic HB User
Re: A link between Dilantin long term use and breast cancer???

Hi Debk,
I am sorry about your problems. I have epilepsy and am on zonegran and keppra. So I can't speak to anything about dilantin. But I would not be suprised with any side-effects with any of these drugs we are taking. I am losing my hair and just started getting back acne. Both I have never had my whole life until now.

So I just wanted to say, I am sorry I can't help your question, but I want you to know that there of hundreds of people that read this and we don't know what to say. I just wrote back because I am here every day and I hate to see when someone has a question and gets no response. I am just saying everyting will be ok to you. I had a stroke and then epilepsy because of it and take a handful of pills a day now. I am just writing to tell you that you have others that understand and you are not alone.

God Bless,
Tim

 
The Following User Says Thank You to Positive Cynic For This Useful Post:
debk (01-09-2012)
Old 01-09-2012, 05:45 PM   #3
Newbie
(female)
 
Join Date: Jan 2012
Location: QLD AUSTRALIA
Posts: 4
debk HB User
Re: A link between Dilantin long term use and breast cancer???

Thanks heaps.... they tried me on Keppra but I had an allergic reaction and my airways closed up.... similar to the reaction someone gets when allergic to seafood.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Switching from Dilantin to Lamictal? wdmoor Epilepsy 7 12-23-2010 07:46 PM
Anyone having to go off Dilantin due to long-term side effects? cstinner Epilepsy 21 10-21-2009 06:34 AM
Uncontrollable/Elevated Dilantin Levels SUZYQ11 Epilepsy 17 11-30-2007 09:25 AM
Dilantin side effects naren21 Epilepsy 9 07-17-2006 05:13 PM
Any Long Term Dilantin Users Out There? Sicilianna Epilepsy 4 10-21-2005 04:27 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 12:57 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!